MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, information not provided.If explanted; give date: n/a (not applicable).Lens remains implanted.The intraocular lens (iol) remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 intraocular lens (iol) was implanted in the patient's right (od) operative eye on (b)(6) 2019.Patient complained that she could not see food on her plate, could not read, and could not see things in her kitchen cabinets without readers.She cannot clean her counter tops, or read a newspaper.Right eye astigmatism was not corrected.She has halos and blurry vision in both eyes, floaters in her right eye.Surgeon said because the iol was aligned with the axis there is still astigmatism.The surgeon would like to do lasik or a photorefractive keratectomy (prk) at the next follow up visit.She does not want to drive at night.When she would cover her left eye everything was blurry, when she covered her right eye everything was perfect.Left eye is working 20/20, and the surgeon told her that her right eye is 20/20 as well.She was informed that she had diabetic retinopathy about two weeks after her surgery, during second post-op visit.No further information was provided.This report represents the right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9560745
Report Number9614546-2020-00012
Device Sequence Number2489888
Product Code POE
UDI-Device Identifier05050474606296
UDI-Public(01)05050474606296(17)220809
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U155
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005